Alert archive / California / Gale Warnings in 2011

Gale Warning 8, NWS Los Angeles, CA

March 29, 2011

NWS Los Angeles, CA issued this gale warning at Mar 29, 2011, 2:35 AM PDT. It took effect at Mar 29, 2011, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2011, 2:35 AM PDT (09:35 UTC)
In effect from
Mar 29, 2011, 3:00 PM PDT
Expired
Mar 30, 2011, 2:47 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WHUS76 KLOX 290935
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
235 AM PDT TUE MAR 29 2011

PZZ650-291745-
/O.CAN.KLOX.SC.Y.0037.000000T0000Z-110329T1000Z/
/O.NEW.KLOX.SC.Y.0038.110329T2200Z-110330T0500Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
235 AM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 10 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
  EARLY TUESDAY. LOCAL GUSTS TO 30 KNOTS ARE POSSIBLE OVER THE
  WEST PORTIONS OF THE CHANNEL.


* WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP THIS
  AFTERNOON WITH LOCAL GUSTS TO 30 KT THIS EVENING ACROSS THE
  WESTERN PORTION. WINDS WILL BEGIN TO DIMINISH LATE THIS EVENING.

* SEAS: 5 TO 7 FEET WITH A DOMINANT PERIOD OF 11 SECONDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-673-676-291745-
/O.CON.KLOX.SC.Y.0037.000000T0000Z-110329T2200Z/
/O.UPG.KLOX.GL.A.0008.110329T2200Z-110330T1600Z/
/O.NEW.KLOX.GL.W.0008.110329T2200Z-110330T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
235 AM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
  30 KNOTS WILL PERSIST THROUGH EARLY THIS AFTERNOON...THEN LIKELY
  INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KT BY
  LATE THIS AFTERNOON...WITH POSSIBLE GUSTS TO 40 KNOTS.

* SEAS: HAZARDOUS SEAS BETWEEN 10 AND 12 FEET WITH A DOMINANT 
  PERIOD OF 12 SECONDS WILL OCCUR THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
4 follow-up statements
679 
WHUS76 KLOX 291618
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
918 AM PDT TUE MAR 29 2011

PZZ670-673-676-300030-
/O.CON.KLOX.SC.Y.0037.000000T0000Z-110329T2200Z/
/O.CON.KLOX.GL.W.0008.110329T2200Z-110330T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
918 AM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
PDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
3 PM PDT THIS AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH OCCASIONAL GUSTS TO 
  30 KNOTS WILL PERSIST THROUGH EARLY THIS AFTERNOON...THEN 
  LIKELY INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KT 
  BY LATE THIS AFTERNOON...WITH POSSIBLE GUSTS TO 40 KNOTS. 

* SEAS: HAZARDOUS SEAS BETWEEN 10 AND 12 FEET WITH A DOMINANT 
  PERIOD OF 12 SECONDS WILL OCCUR THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-300030-
/O.CON.KLOX.SC.Y.0038.110329T2200Z-110330T0500Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
918 AM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 10 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 10 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WILL INCREASE TO 15 TO 25
  KT BY LATE THIS AFTERNOON. LOCAL GUSTS TO 30 KNOTS ARE POSSIBLE
  OVER THE WEST PORTIONS OF THE CHANNEL.

* WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP 
  THIS AFTERNOON WITH LOCAL GUSTS TO 30 KT THIS EVENING ACROSS 
  THE WESTERN PORTION. WINDS WILL BEGIN TO DIMINISH LATE THIS 
  EVENING. 

* SEAS: 5 TO 7 FEET WITH A DOMINANT PERIOD OF 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
651 
WHUS76 KLOX 292200
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PDT TUE MAR 29 2011

PZZ670-673-676-300600-
/O.CAN.KLOX.SC.Y.0037.000000T0000Z-110329T2200Z/
/O.CON.KLOX.GL.W.0008.000000T0000Z-110330T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
300 PM PDT TUE MAR 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY...
...SMALL CRAFT ADVSIORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXPIRED
THE SMALL CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 9
AM PDT WEDNESDAY.

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS 20 TO 30 KNOTS WITH
  FREQUENT GUSTS TO 35 KT BY LATE THIS AFTERNOON...WITH POSSIBLE
  GUSTS TO 40 KNOTS. THE WINDS WILL SUBSIDE TUESDAY MORNING.

* SEAS: HAZARDOUS SEAS BETWEEN 10 AND 12 FEET WITH A DOMINANT 
  PERIOD OF 12 SECONDS WILL OCCUR THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-300500-
/O.CON.KLOX.SC.Y.0038.000000T0000Z-110330T0500Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
300 PM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT BY LATE THIS AFTERNOON.
  LOCAL GUSTS TO 30 KNOTS ARE POSSIBLE OVER THE WEST PORTIONS OF
  THE CHANNEL. THE WINDS WILL SUBSIDE LATE THIS EVENING.

* SEAS: 5 TO 7 FEET WITH A DOMINANT PERIOD OF 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
887 
WHUS76 KLOX 300402
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 PM PDT TUE MAR 29 2011

PZZ650-300515-
/O.CAN.KLOX.SC.Y.0038.000000T0000Z-110330T0500Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
902 PM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY FOR THE EAST SANTA BARBARA CHANNEL.

LOCAL NORTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS WILL OCCUR
ACROSS THE WESTERN PORTION AND NEAR SHORE BETWEEN POINT CONCEPTION
AND RINCON POINT.

$$

PZZ670-673-676-301215-
/O.CON.KLOX.GL.W.0008.000000T0000Z-110330T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
902 PM PDT TUE MAR 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A GALE WARNING FOR THE OUTER WATERS. THIS WARNING REMAINS IN
EFFECT UNTIL 9 AM PDT WEDNESDAY.

* WINDS: NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
  KT WILL CONTINUE THROUGH WEDNESDAY MORNING...THEN DIMINISH
  SOME.

* SEAS: HAZARDOUS SEAS BETWEEN 10 AND 12 FEET WITH A DOMINANT
  PERIOD OF 12 SECONDS WILL OCCUR THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HALL

HTTP://WWW.WEATHER.GOV/LOSANGELES
560 
WHUS76 KLOX 300947
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
247 AM PDT WED MAR 30 2011

PZZ670-673-676-301800-
/O.CAN.KLOX.GL.W.0008.000000T0000Z-110330T1600Z/
/O.NEW.KLOX.SC.Y.0039.110330T0947Z-110330T2200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
247 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS. WINDS WILL DIMINISH LATER THIS AFTERNOON TO BELOW WIND
  ADVISORY THRESHOLDS. 

* SEAS: HAZARDOUS SEAS BETWEEN 10 AND 12 FEET WITH A DOMINANT
  PERIOD OF 12 SECONDS WILL OCCUR THROUGH THIS MORNING...THEN
  LOWER TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Mar 29, 2:30 AM PDT, 5 minutes earlier.

Area forecast discussion, Mar 29, 2:30 AM PDT, 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 AM PDT TUE MAR 29 2011

.SYNOPSIS...

STRONG HIGH PRESSURE WILL BRING WARM AND DRY OFFSHORE FLOW TO THE
AREA THROUGH MID-WEEK...WITH THURSDAY EXPECTED TO BE THE WARMEST
DAY. FOR THE WEEKEND...PARTLY CLOUDY AND COOLER CONDITIONS WILL
DEVELOP AS ONSHORE FLOW RETURNS. BY EARLY NEXT WEEK...ANOTHER ROUND
OF OFFSHORE FLOW IS EXPECTED WITH WARMER TEMPERATURES.

&&

.SHORT TERM (TODAY-THU)...OVERALL...00Z MODELS IN VERY GOOD SYNOPTIC
AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...MAIN FEATURE WILL BE
A BUILDING RIDGE WHICH WILL PEAK IN STRENGTH ON THURSDAY WITH H5
HEIGHTS AROUND 582 DM. NEAR THE SURFACE...A STRENGTHENING NORTH
FLOW WILL PREVAIL TODAY THROUGH WEDNESDAY MORNING...THEN WILL SHIFT
TO THE NORTHEAST WEDNESDAY AFTERNOON THROUGH THURSDAY.

MOST IMMEDIATE CONCERN WITH THIS PATTERN WILL BE NORTHERLY WINDS.
AT THIS TIME...EXPECT THE NORTHERLY FLOW TO INCREASE THROUGH TODAY
AND LIKELY REACH ADVISORY LEVELS THROUGH AND BELOW THE SANTA
YNEZ MOUNTAINS. IN FACT...THE SBA-SMX GRADIENT IS FORECAST TO PEAK
AROUND -4.0 MB THIS EVENING. SO...WILL ISSUE A WIND ADVISORY FOR
SOUTHERN SANTA BARBARA COUNTY WITH THE MORNING ZONES. ELSEWHERE
ACROSS THE VTU/LAX MOUNTAINS...ADVISORY LEVEL WINDS WILL BE MORE
LOCALIZED SO WILL NOT ISSUE ANY ADVISORIES FOR VTU/LAX MOUNTAINS
AT THIS TIME. HOWEVER...THE SITUATION WILL HAVE TO BE MONITORED
CLOSELY. AS THE FLOW TURNS TO THE NORTHEAST ON WEDNESDAY
WIDESPREAD ADVISORY LEVEL NORTHEAST WINDS ARE NOT ANTICIPATED.

WITH THE BUILDING UPPER LEVEL RIDGE AND DEVELOPING OFFSHORE FLOW
THERE WILL BE A NOTICEABLE WARMING TREND THROUGH THURSDAY. IN FACT
BY THURSDAY...LOCAL TEMP STUDY DATA INDICATES THE COASTAL PLAIN
AND COASTAL VALLEYS SHOULD EASILY BE IN THE MID TO UPPER 80S WITH
EVEN SOME LOCATIONS POSSIBLY EXCEEDING 90 DEGREES. OVERALL...A
WELL ABOVE NORMAL PERIOD OF TEMPERATURES IN STORE FOR THE AREA.

AS FOR CLOUDS...THERE MAY BE SOME SCATTERED HIGH CLOUDS ACROSS THE
AREA THROUGH THIS EVENING...BUT THESE CLOUDS WILL DISAPPEAR AS THE
RIDGE BUILDS. HOWEVER...THE NORTHERLY FLOW WILL CONTINUE TO PILE
UP MOISTURE/CLOUDS ACROSS INTERIOR SECTIONS OF THE CWA TODAY
THROUGH WEDNESDAY MORNING. ALSO...AS THE RIDGE BUILDS...THE
INVERSION MAY BECOME BETTER ESTABLISHED. THIS MAY RESULT IN SOME
STRATUS FOR IMMEDIATE COASTAL SECTIONS TONIGHT/WEDNESDAY MORNING.

.LONG TERM (FRI-MON)...FOR THE EXTENDED...THE MODELS HAVE THE SAME
GENERAL IDEA BUT DIFFER IN THE DETAILS. AT UPPER LEVELS...RIDGE
WILL WEAKEN ON FRIDAY...THEN A TROUGH WILL ZIP ACROSS THE WEST
COAST ON SATURDAY...WITH ANOTHER WEAK RIDGE BUILDING OVER THE
EASTERN PACIFIC SUNDAY THROUGH TUESDAY. NEAR THE SURFACE...ONSHORE
FLOW WILL RETURN ON FRIDAY/SATURDAY. HOWEVER ON SUNDAY...NORTHERLY
FLOW WILL DEVELOP OVER THE AREA THEN TRANSITION TO A NORTHEASTERLY
DIRECTION ON MONDAY.

WITH THIS PATTERN...FRIDAY AND SATURDAY WILL BE MUCH COOLER...
ESPECIALLY SATURDAY AS ONSHORE FLOW DEVELOPS. AS THE TROUGH MOVES
THROUGH...GENERALLY PARTLY CLOUDY CONDITIONS ARE ANTICIPATED THROUGH
SATURDAY WITH EVEN THE LIKELIHOOD OF SOME MARINE LAYER DEVELOPMENT.
AT THIS TIME...DO NOT ANTICIPATE MUCH CHANCE OF ANY RAINFALL AS
MOISTURE IS QUITE LIMITED. ECMWF DOES SPIT OUT SOME VERY LIGHT
PRECIP ON SATURDAY...BUT GFS IS ESSENTIALLY DRY. WILL KEEP THE
FORECAST DRY FOR NOW.

FOR SUNDAY THROUGH MONDAY...WILL EXPECT IMPROVING CONDITIONS AS
FLOW TURNS OFFSHORE AND H5 HEIGHTS BUILD. AT THIS TIME...WOULD
ANTICIPATE MONDAY TO BE THE WARMEST DAY THROUGH THE EXTENDED
PERIOD.

&&

.AVIATION...WILL BE UPDATED WITH 12Z TAF PACKAGE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...THOMPSON
AVIATION...KAPLAN
SYNOPSIS...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 28, 2:51 PM PDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
251 PM PDT MON MAR 28 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
251 PM PDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED ALONG THE CENTRAL
COAST...BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...THE
INTERSTATE 5 CORRIDOR...AND THE ANTELOPE VALLEY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED ALONG THE CENTRAL
COAST...BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...THE
INTERSTATE 5 CORRIDOR...AND THE ANTELOPE VALLEY TUESDAY INTO TUESDAY
NIGHT. IN ADDITION...GALE FORCE WINDS ARE POSSIBLE ACROSS THE
NORTHERN OUTER WATERS TUESDAY AFTERNOON INTO WEDNESDAY MORNING.
GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS
ANGELES AND VENTURA COUNTIES WEDNESDAY NIGHT AND THURSDAY MORNING.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:35 AM PDTSmall Craft AdvisoryLOX18 hr
Mar 29, 3:15 AM PDTWind AdvisoryLOXLos Angeles48 hr

Nearby

Gale Warnings in California, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.